Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 31, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 10, 2015, 10:16 AM EDT for Pocahontas County, Randolph County, Webster County, West Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2015, 10:16 AM EDT (14:16 UTC)
- Expired
- Apr 10, 2015, 10:45 AM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 138 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
969 WUUS51 KRLX 101416 SVRRLX WVC075-083-101-101500- /O.NEW.KRLX.SV.W.0031.150410T1416Z-150410T1500Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1016 AM EDT FRI APR 10 2015 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL POCAHONTAS COUNTY IN WEST VIRGINIA... SOUTHWESTERN RANDOLPH COUNTY IN WEST VIRGINIA... CENTRAL WEBSTER COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF WEBSTER SPRINGS... * UNTIL 1100 AM EDT * AT 1013 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEBSTER SPRINGS...MOVING NORTHEAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WANETA...BERGOO...MINGO...PICKENS...MONTERVILLE AND VALLEY HEAD. PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3876 8002 3852 7986 3832 8044 3850 8055 TIME...MOT...LOC 1415Z 242DEG 49KT 3847 8041 $$ 05
2 follow-up statements
990 WWUS51 KRLX 101432 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1032 AM EDT FRI APR 10 2015 WVC075-083-101-101500- /O.CON.KRLX.SV.W.0031.000000T0000Z-150410T1500Z/ POCAHONTAS WV-RANDOLPH WV-WEBSTER WV- 1032 AM EDT FRI APR 10 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR CENTRAL WEBSTER...SOUTHWESTERN RANDOLPH AND CENTRAL POCAHONTAS COUNTIES... AT 1029 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WANETA...OR 15 MILES NORTHEAST OF WEBSTER SPRINGS...MOVING NORTHEAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTERVILLE...MINGO AND VALLEY HEAD PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3876 8002 3852 7986 3832 8044 3850 8055 TIME...MOT...LOC 1431Z 242DEG 49KT 3857 8016 $$ 05
784 WWUS51 KRLX 101445 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1045 AM EDT FRI APR 10 2015 WVC075-083-101-101455- /O.CAN.KRLX.SV.W.0031.000000T0000Z-150410T1500Z/ POCAHONTAS WV-RANDOLPH WV-WEBSTER WV- 1045 AM EDT FRI APR 10 2015 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEBSTER...SOUTHWESTERN RANDOLPH AND CENTRAL POCAHONTAS COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3876 8002 3852 7986 3832 8044 3850 8055 TIME...MOT...LOC 1445Z 242DEG 49KT 3866 7994 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:11 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 10, 9:11 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
911 AM EDT FRI APR 10 2015
.SYNOPSIS...
ROUND OF SHOWERS AND THUNDERSTORMS THIS MORNING AHEAD OF COLD
FRONT WHICH CROSSES MIDDAY. HIGH PRESSURE FOR THE WEEKEND. ANOTHER COLD
FRONT FOR EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
900 AM UPDATE... CANCELED THE REMAINDER OF THE SEVERE
THUNDERSTORM WATCH. UPPED POPS TO AN AREA OF 100 WITH THIS CURRENT
LINE. THE COLD FRONT IS JUST MAKING IT INTO OUR WESTERN CWA...WITH
SOME MORE SHOWERS. EXPECT THIS TO BE A FAIRLY THIN LINE...ALTHOUGH
COULD STILL GET A RUMBLE OF THUNDER AS THE FRONT MOVES THROUGH.
EVENTUALLY WILL NEED TO CLEAN UP THE FLASH FLOOD WATCH...HOWEVER
WANTED TO CLEAN UP SEVERE SIDE OF THINGS FIRST AND WILL LOOK AT
FLOOD HEADLINES FOR NEXT UPDATE.
PREVIOUS DISCUSSION...
DOPPLER RADAR INDICATED SCATTERED TO NUMEROUS CONVECTION DEVELOPING
WELL AHEAD OF AN APPROACHING COLD FRONT...ACROSS NORTHEAST
KY...AND SOUTHEAST OH EARLY THIS MORNING. THESE STORMS WILL MOVE
QUICKLY NORTH NORTHEAST TO PRODUCE STRONG GUSTY WINDS...AND HEAVY
DOWNPOURS ALONG THEIR PATH. CODED HIGH LIKELY POPS WITH THIS
ACTIVITY. ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THESE AREAS AND MOVE AROUND 50 KNOTS INTO
WV THIS MORNING. ISOLATED STORMS COULD BECOME SEVERE TODAY.
MODELS ARE IN AGREEMENT WITH THE TIMING AND INTENSITY OF THIS
CONVECTION IN THEIR QPF FIELDS.
LOW TO MID LEVEL FLOW IS GENERALLY OUT OF THE SOUTH AT THE SFC
AROUND 10 KNOTS...SOUTHWEST...AROUND 50 KNOTS AT H850.
TRAINING OF SEVERAL STORMS COULD ISOLATED PRODUCE WATER PROBLEMS
ALONG LOW SPOTS AND SMALL CREEKS. KEPT PREVIOUS FLASH FLOOD
WATCH.
COLD FRONT ARRIVES TO WESTERN ZONES MID TO LATE THIS MORNING.
GFS/ECMWF ARE FAIRLY SIMILAR IN TIMING WITH THE FRONT...WHILE NAM
LAGS BEHIND A BIT. DID NOT CHANGE PREVIOUS FORECAST TIMING A WHOLE
LOT.
DRYING CONDITIONS EXPECTED SPREADING FROM WEST TO EAST LATER THIS
AFTERNOON INTO THE EVENING HOURS BEHIND THE COLD FRONT WITH SOME
LOW LEVEL CLOUDS LINGERING.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
A LARGE AREA OF HIGH PRESSURE WILL RESULT IN A DRY WEEKEND...
ALONG WITH A WARMING TREND. A COLD FRONT APPROACHING FROM THE WEST
WILL BRING THE CHANCE OF SHOWERS FOR MONDAY.
MODELS ARE SLOWER WITH THE PRECIP LATE IN THE PERIOD...SO HAVE
SLOWED DOWN THE PRECIP CHANCES MONDAY. ALSO SOME QUESTION ON THE
POSSIBILITY OF THUNDERSTORMS FOR MONDAY. HAVE MAINTAINED SLIGHT
CHANCE OF STORMS IN THE FORECAST. BUT LACK OF ANY REAL INSTABILITY
IN THE MODELS SUGGESTS THUNDER...IF IT OCCURS AT ALL...WILL BE VERY
LIMITED IN COVERAGE.
TEMPERATURES WILL BE QUITE COOL SUNDAY NIGHT AS CENTER OF SURFACE
HIGH SHOULD BE NEARBY. CURRENTLY HAVE UPPER 20S ACROSS THE HIGHEST
ELEVATIONS...WITH 30S ACROSS THE REMAINDER OF THE AREA,
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MODELS DEPICT ANOTHER FRONTAL SYSTEM MEANDERING BACK AND FORTH ACROSS
OUR REGION FOR MUCH OF NEXT WEEK. WHILE SPECIFIC DETAILS MAY BE
DIFFERENT FOR EACH SYSTEM THAT RUNS ALONG THIS FRONT...THE GENERAL
SCENARIO IS FOR WARM...MOIST AND RELATIVELY UNSTABLE AIR IN PLACE
TO PRESENT A CHANCE OF SHOWERS AND THUNDERSTORMS ANYTIME FOR MUCH OF
THE WEEK.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE MOVING RAPIDLY
NORTH NORTHEAST ACROSS THE OH VALLEY AND PORTIONS OF WV ALONG THE
OH RIVER. THIS CONVECTION IS AHEAD OF AN APPROACHING COLD FRONT
LOCATED IL AND WESTERN KY. EXPECT PERIODS OF MVFR WITH STRONG
GUSTY WINDS PEAKING UP TO 30 KNOTS WITH THE STRONGEST STORMS.
BRIEF PERIODS OF IFR ARE POSSIBLE OVER HTS AND PKB THIS MORNING.
THIS ACTIVITY WILL GRADUALLY MOVE EAST TO AFFECT CRW AND OTHER
EASTERN SITES THIS MORNING INTO THE AFTERNOON HOURS.
BRIEF MVFR CIGS AND THEN VFR FLIGHT CONDITIONS WILL FOLLOW BEHIND
THE FRONT DURING THE AFTERNOON AND EVENING HOURS.
MODERATE TO STRONG SW FLOW AHEAD OF THE FRONT WILL BECOME
MODERATE W BEHIND THE FRONT THIS AFTERNOON.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND RESTRICTIONS IN SHOWERS/STORMS COULD
VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY M M M M M H H H H H H H
HTS CONSISTENCY M M M H H H M M H H H H
BKW CONSISTENCY H M M M H H H H H H H H
EKN CONSISTENCY H M M M H H H H H H H H
PKB CONSISTENCY M M M H H H H M H H H H
CKB CONSISTENCY M M M M M H H H H H H H
AFTER 12Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR WVZ005>011-
013-014-017-019-020.
FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ015-016-
018-024>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR OHZ066-067-
075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...JSH/ARJ
NEAR TERM...ARJ/MZ
SHORT TERM...JSH
LONG TERM...JMV
AVIATION...ARJHazardous weather outlook, Apr 10, 9:15 AM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 915 AM EDT FRI APR 10 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019- 020-111315- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE- DODDRIDGE- 915 AM EDT FRI APR 10 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ015-016-018-024>026-029-111315- KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-GILMER- 915 AM EDT FRI APR 10 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ027-028-030>032-037>040-046-047-111315- CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 915 AM EDT FRI APR 10 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WHILE RELATIVELY LOW...THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS INTO THIS AFTERNOON. DAMAGING WINDS WOULD BE THE MOST LIKELY THREAT FROM ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>036-111315- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 915 AM EDT FRI APR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WHILE RELATIVELY LOW...THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS INTO THIS AFTERNOON. DAMAGING WINDS WOULD BE THE MOST LIKELY THREAT FROM ANY STRONGER STORMS. HEAVY RAIN WOULD ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 10, 8:58 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
858 AM EDT FRI APR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 2 NNW MIDDLEPORT 39.02N 82.07W
04/10/2015 MEIGS OH EMERGENCY MNGR
REPORTS OF ROAD CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER RLX1501251
FBLocal storm report, Apr 10, 9:04 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
904 AM EDT FRI APR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM FLASH FLOOD 1 SW MINERALWELLS 39.17N 81.53W
04/10/2015 WOOD WV PUBLIC
GOLF COURSE IS CLOSED FOR PLAY DUE TO FLASH FLOODING.
&&
EVENT NUMBER RLX1501252
FBLocal storm report, Apr 10, 9:06 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
906 AM EDT FRI APR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM FLASH FLOOD 3 E MIDDLEBOURNE 39.50N 80.85W
04/10/2015 TYLER WV TRAINED SPOTTER
WATER OVER ROAD. STREAMS CREEKS HIGHER THAN THEYVE EVER
BEEN.
&&
EVENT NUMBER RLX1501253
WOLFESpecial weather statement, Apr 10, 9:33 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
933 AM EDT FRI APR 10 2015
WVZ028-030-037>040-046-047-101430-
BARBOUR WV-BRAXTON WV-LEWIS WV-NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-
UPSHUR WV-WEBSTER WV-
933 AM EDT FRI APR 10 2015
...SPECIAL WEATHER STATEMENT FOR LEWIS...UPSHUR...WEBSTER...SOUTHERN
BARBOUR...EASTERN BRAXTON...RANDOLPH...EASTERN NICHOLAS AND
POCAHONTAS COUNTIES UNTIL 1030 AM EDT...
AT 929 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 5
MILES EAST OF AUDRA STATE PARK TO 8 MILES WEST OF WEBSTER SPRINGS TO
5 MILES EAST OF BABCOCK STATE PARK...MOVING EAST AT 40 MPH.
WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
3878 7950 3866 7962 3843 7968 3831 7980
3827 7978 3818 7991 3806 7997 3804 8027
3812 8037 3822 8037 3826 8043 3814 8062
3908 8061 3907 7977 3904 7977 3896 7935
05Local storm report, Apr 10, 9:42 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 AM EDT FRI APR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG ASHLAND 38.46N 82.64W
04/09/2015 BOYD KY PUBLIC
A FEW TREES DOWN AROUND DOWNTOWN ASHLAND...ONE TREE
FELL ONTO VAN. REPORT VIA SOCIAL MEDIA.
&&
EVENT NUMBER RLX1501254
MZSpecial weather statement, Apr 10, 10:08 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1008 AM EDT FRI APR 10 2015
WVZ016>019-028>032-038>040-046-047-101445-
BARBOUR WV-BRAXTON WV-CALHOUN WV-GILMER WV-HARRISON WV-LEWIS WV-
POCAHONTAS WV-RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-UPSHUR WV-
WEBSTER WV-WIRT WV-
1008 AM EDT FRI APR 10 2015
...SPECIAL WEATHER STATEMENT FOR HARRISON...LEWIS...SOUTHERN
RITCHIE...NORTHERN ROANE...UPSHUR...WEBSTER...TAYLOR...BARBOUR...
WIRT...BRAXTON...CALHOUN...GILMER...RANDOLPH AND NORTHWESTERN
POCAHONTAS COUNTIES UNTIL 1045 AM EDT...
AT 956 AM EDT...WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WERE
MOVING EASTWARD ACROSS THE EASTERN HALF OF WEST VIRGINIA.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS BEFORE THEY SHIFT EAST
OF THE AREA BY AROUND 11 AM...FOLLOWED BY SCATTERED SHOWERS. WITH LOW
FLASH FLOOD GUIDANCE AND PREVIOUS RAINS ALREADY RESULTING IN SWOLLEN
CREEKS AND STREAMS IN NORTHEASTERN WEST VIRGINIA AND PARTS OF
CENTRAL WEST VIRGINIA...THIS WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3848 7992 3819 8036 3849 8067 3853 8066
3867 8104 3869 8139 3903 8158 3916 8130
3904 8101 3911 8078 3909 8071 3921 8053
3945 8053 3939 8008 3946 7993 3931 7989
3923 7980 3913 7983 3904 7977 3897 7942
05The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:07 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wirt, Wood | 23 min |
| Apr 9, 8:08 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 52 min |
| Apr 9, 9:12 PM EDT | Special Weather Statement | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Pleasants and 4 more | 63 min |
| Apr 10, 3:34 AM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Wayne | 56 min |
| Apr 10, 4:33 AM EDT | Special Weather Statement | RLX | Wayne | 117 min |
| Apr 10, 5:58 AM EDT | Flash Flood Warning | RLX | Wood | 3 hr |
| Apr 10, 6:38 AM EDT | Special Weather Statement | RLX | Mason | 37 min |
| Apr 10, 6:40 AM EDT | Special Weather Statement | RLX | Pleasants | 35 min |
| Apr 10, 7:16 AM EDT | Special Weather Statement | RLX | Jackson, Pleasants, Ritchie, Tyler, Wirt, Wood | 44 min |
| Apr 10, 7:41 AM EDT | Flash Flood Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wood | 3 hr |
| Apr 10, 7:58 AM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Ritchie | 62 min |
| Apr 10, 8:33 AM EDT | Special Weather Statement | RLX | Braxton, Clay, Gilmer, Kanawha, Lewis, Nicholas and 2 more | 57 min |
| Apr 10, 9:33 AM EDT | Special Weather Statement | RLX | Lewis, Pocahontas, Randolph, Upshur, Webster | 57 min |
| Apr 10, 10:08 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Calhoun, Gilmer, Harrison, Lewis and 6 more | 37 min |
| Apr 10, 12:08 PM EDT | River Flood Warning | RLX | Jackson, Wood | 63 hr |
| Apr 10, 2:58 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler, Wood | 3 hr |
| Apr 10, 5:44 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler, Wood | 6 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.